Migraines Associated To Benlysta Use?Updated
I am going for my fourth Benlysta treatment tomorrow and although I've noticed huge differences in my mobility and joint junctions, I've been getting really bad migraines everyday around 3-4 in the afternoon. It's the oddest thing, because before starting treatment I would have migraines 1-2 times a year. It's really affecting my family because I am now in bed every night with migraine pain or throwing up. One thing gets better but I still feel debilitated by the treatment. And advice??
I should clarify that I take Benlysta injections to help with my Lupus symptoms. I am the first person at my clinic to try this medication and could really use to connect with someone who is trying it as well. Thank u for your time if u have anything to offer, it's appreciated.
Unfortunately, it seems that you're the first person to post on our site about using it. We have no other posts, at the moment, from other users.
As to the migraines, they aren't listed as a reported side effect, but there is really no way to know the effect any medication will have on any given person.
Have you contact your doctor about it?
I have spoken to both my rheumatologist and my family doctor. Rheumy says he doesn't believe it's medication but he's also pushing the drug as a lupus miracle drug. My family doc recommends I stop using the treatments, and go back to dealing with my physical impairments rather then have my life on hold every day from migraines. How do u decide which you would prefer?? To be able to move more freely without pain, or be able to have a life and plan things not worrying about if this headache is going to turn into a Migraine or not. Very frustrating.
Have either of them offered a solution for the migraines? Perhaps a medication you can use to treat, or prevent them?
In my opinion, that would be something logical to try first, before you resort to completely stopping the treatments.
Migraine medications often work better as preventatives, so if they found something you could take earlier in the day, to try to prevent one occurring, it may be the best solution.
There is more information on them, as well as treatments and prevention options here:
Neither doc wants to put me on migraine medication because of other meds that I take. Apparently there can be some adverse reactions when combined.
I just received my first Benlysta infusion on Friday and the only side effect that I have is a very bad migraine headache. To the person that said that migraines aren't listed as a side effect, yes, they are. My head feels like it is going to explode. I am taking Advil migraine but it hasn't helped. The pain is so bad, even my eye balls hurt. I am going to contact my doctor tomorrow because the pain is unbearable.
I'm going on my 4th Benlysta infusion and my 2-3 days a week headaches, have turned into every day migraines for the the past 1-2 months. Nothing over the counter helps. My doctor just prescribed Topamaz, but the side effects are almost as bad as the lupus symptoms and migraines themselves. You just cannot win.
I'm going on my 4th Benlysta infusion as well and my migraines hit around the same time, usually about 4pm. I have a head all day...every day, but the migraines do not come until the afternoon. They have gotten much worse since the infusions. I knew headaches were a side effect, but I did not think a permanent side effect. I went from having 2-3 headaches a week, to one every day all day. Nothing over the counter helps. My doctor just prescribed Topamax, but the side effects are worse than the lupus and migraine symptoms. I know your post is old, but I was looking for someone with the same problems that I've been having.
Hi Michelle & Karen.. I just had my 2nd benlysta treatment 3 days ago & been having this stabbing migraine headache since & it doesnt choose any time or day it's just there everyday & i can't function well coz of it,can't even celebrate my birthday coz of it tried biogesic to ease the pain a bit but it just made me very sleepy. My rheuma told me to take arcoxia but scared to try it coz i know it isnt even fda approved & coud be bad for the heart.. What else coud I try for the pain please?! That doesnt have any adverse reaction to my other SLE meds?!
Although i do have more migranesas a side effect from a medication i do suffer from cluster/migraine headaches i take imatrex injections and it helps me tramendously so ask you dr if that could be an option for you. Keeping you in my prayers and God bless
Good Day, I have seen all the different side effects and 2 of the ones my neurologist has not been mentioned in the comm...1 REPLY
7 years ago I was prescribed Percocet 10 mg for a broken ankle and had no bad side effects. 3 weeks ago I was prescribed...1 REPLY
Okay I had ADHD as a child and was prescribed Dextroamphetamine 5mg I would take 3 pills in the morning and 2 in the Aft...
Once on the benzo road 2 things will happen. If you stop taking them slowly or cold turkey you will want a quick death. ...1 REPLY
I WAS TAKING PERIACTIN FOR MY MIGRAINES, BUT I GAINED 15LBS. IN 4 MONTHS. IS THERE ANY OTHER ANIHISTAMINE THAT WORKS LIK...3 REPLIES
just been perscribed the drug and i'm a bit concerned reading all the side effects ## Have been using it for several...11 REPLIES
I have chronic migraines,7/24/365. This condition is kept to a manageable level by Lyricaand Effexor. However, both of t...4 REPLIES
I started 50 mg of Topamax a week ago for migraines. How soon should I start seeing results if it is going to help? So f...2 REPLIES
I just recently started taking this for treating 6 to 8 migraines a month. I was using the max amount of meds every mont...4 REPLIES
I am a 26 year old male with migraine since the last 11 years. I am very borring during mental work and appear migraine ...